Alert archive / Ohio / Small Craft Advisories in 2015
Small Craft Advisory 47, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 31, 2015, 4:07 PM EDT. It took effect at Nov 1, 2015, 4:05 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2015, 4:07 PM EDT (20:07 UTC)
- In effect from
- Nov 1, 2015, 4:05 AM EST
- Expired
- Nov 1, 2015, 9:47 PM EST
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
973 WHUS71 KCLE 312007 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 407 PM EDT SAT OCT 31 2015 LEZ145>149-010415- /O.NEW.KCLE.SC.Y.0047.151101T1200Z-151102T0300Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 407 PM EDT SAT OCT 31 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 10 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM EST SUNDAY. * WINDS...SOUTH WIND OF 10 TO 20 KNOTS WILL BECOME SOUTHWEST AT 15 TO 25 KNOTS SATURDAY NIGHT INTO SUNDAY. * WAVES/SEAS...WAVES WILL BUILD TO 3 TO 5 FEET LATE TONIGHT...AND EVENTUALLY 4 TO 6 FEET BY SUNDAY AFTERNOON. LATE SUNDAY EVENING THE WAVES WILL FALL BELOW 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
5 follow-up statements
451 WHUS71 KCLE 010206 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1006 PM EDT SAT OCT 31 2015 LEZ145>149-011015- /O.CON.KCLE.SC.Y.0047.151101T1200Z-151102T0300Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1006 PM EDT SAT OCT 31 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM EST SUNDAY... * WINDS...SOUTH WINDS OF 15 TO 25 KNOTS WILL BECOME SOUTHWEST OVERNIGHT AND CONTINUE ON SUNDAY. * WAVES/SEAS...WAVES WILL BUILD TO 3 TO 5 FEET BY DAYBREAK SUNDAY AND 4 TO 6 FEET BY SUNDAY AFTERNOON. WAVES WILL SUBSIDE SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
785 WHUS71 KCLE 010905 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 405 AM EST SUN NOV 1 2015 LEZ145>149-011715- /O.EXT.KCLE.SC.Y.0047.151101T0905Z-151102T0300Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 405 AM EST SUN NOV 1 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...SOUTHWEST WINDS OF 15 TO 25 KNOTS THROUGH THE AFTERNOON. WINDS WILL DECREASE THIS EVENING. * WAVES/SEAS...WAVES WILL BUILD TO 3 TO 5 FEET BY DAYBREAK REACHING 5 TO 7 FEET BY THIS AFTERNOON. WAVES WILL SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
456 WHUS71 KCLE 011406 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 906 AM EST SUN NOV 1 2015 LEZ145>149-012215- /O.CON.KCLE.SC.Y.0047.000000T0000Z-151102T0300Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 906 AM EST SUN NOV 1 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...SOUTHWEST WINDS OF 15 TO 25 KNOTS THROUGH THE AFTERNOON. WINDS WILL DECREASE THIS EVENING. * WAVES/SEAS...WAVES WILL HOVER AROUND 5 TO 7 FEET THROUGH THIS AFTERNOON. WAVES WILL SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
092 WHUS71 KCLE 012041 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 341 PM EST SUN NOV 1 2015 LEZ145>149-020300- /O.CON.KCLE.SC.Y.0047.000000T0000Z-151102T0300Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 341 PM EST SUN NOV 1 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...SOUTHWEST WINDS OF 15 TO 25 KNOTS THROUGH THIS EVENING. WINDS WILL DECREASE OVERNIGHT. * WAVES/SEAS...WAVES AROUND 5 TO 7 FEET WILL SUBSIDE THIS EVENING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
110 WHUS71 KCLE 020247 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 947 PM EST SUN NOV 1 2015 LEZ145>149-020400- /O.CAN.KCLE.SC.Y.0047.000000T0000Z-151102T0300Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 947 PM EST SUN NOV 1 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND AND WAVES HAVE DIMINISHED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 3:56 PM EDT, 11 minutes earlier.
Area forecast discussion, Oct 31, 3:56 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 356 PM EDT SAT OCT 31 2015 .SYNOPSIS... A WEAK COLD FRONT WILL CROSS THE AREA LATE TONIGHT. HIGH PRESSURE WILL MOVE EAST ACROSS THE OHIO VALLEY AND LOWER GREAT LAKES ON MONDAY. THE HIGH PRESSURE AREA WILL BECOME NEARLY STATIONARY OVER THE MID ATLANTIC STATES INTO THE MIDDLE OF THE WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... MOISTURE IS EXPECTED TO QUICKLY INCREASE THIS EVENING AS A WEAK FRONTAL/TROUGH APPROACHES THE AREA FROM THE WEST. RADAR MOSAIC CONTINUES TO SHOW RATHER WEAK ECHOE RETURNS OVER THE UPPER OHIO VALLEY BUT RATHER STRONG UPPER LEVEL DIVERGENCE AND RATHER ROBUST WARM ADVECTION/ISENTROPIC LIFT HAS BEGUN TO SPREAD INTO THE WESTERN COUNTIES. SO SHOWERS SHOULD DEVELOP VERY SOON OVER WESTERN OHIO AND THEN SPREAD EAST OVERNIGHT. A RATHER RAPID MOVEMENT OF THE ENTIRE SYSTEM IS EXPECTED WITH SHOWERS LASTING PERHAPS 4-6HOURS AT ANY LOCATION AS THE EXPECTED RAIN BAND DEVELOPS AND MOVES NEARLY EAST OF THE REGION BY THE END OF THE PERIOD. WILL CONTINUE WITH CAT POPS MOST LOCATIONS BUT AREAS EAST OF I-71 MAY BE DRY THE FIRST PART OF THE EVENING. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... A LINGERING SPRINKLE MAY BE SEEN IN NW PA EARLY SUNDAY MORNING OTHERWISE A DRY PERIOD WITH A WARMING TREND IS EXPECTED. ON SUNDAY A DRYING WESTERLY FLOW WITH LITTLE COLD ADVECTION WILL ALLOW SURFACE TEMPERATURES TO REBOUND ABOVE NORMAL. CLEARING SHOULD PROGRESS ACROSS THE REGION WITH SOME DELAY DOWNWIND OF THE LAKE WITH WESTERLY FLOW OFF THE LAKE. COOLING ALOFT MAY LAST ABOUT 8 HOURS BEFORE WARM ADVECTION BEGINS AS HIGH PRESSURE BUILDS TO THE SOUTH ACROSS THE LOWER OHIO VALLEY. HIGH PRESSURE WILL BUILD OVER THE REGION SUNDAY NIGHT AND MONDAY. WARMING OF THE DRY AIRMASS WILL MAKE WAY FOR INDIAN SUMMER CONDITIONS TO DEVELOP. HIGH PRESSURE WILL REMAIN NEAR THE AREA INTO THE MIDDLE OF THE WEEK WITH 850 MB TEMPERATURES WARMING TO THE 10-12C RANGE WHICH IS ABOVE NORMAL. HIGH TEMPERATURES WILL CLIMB TO 10-15F ABOVE NORMAL. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... THE LONG TERM FORECAST STARTS OFF MILD WITH HIGH TEMPS PROGGED TO BE IN THE LOW 70S FOR MOST OF THE AREA WITH JUST PARTLY CLOUDY SKIES. HIGH PRESSURE WILL MOVE OFF THE ATLANTIC COAST BY WEDNESDAY NIGHT...AND THE WIND WILL BECOME MORE SOUTHWEST TO WEST BY THURSDAY. WITH THE DECREASED SOUTHERLY COMPONENT OF THE WIND...AND AN INCREASE IN CLOUD COVER...THURSDAY HIGHS WILL LIKELY BE A FEW DEGREES COOLER THAN WEDNESDAY. THURSDAY NIGHT THE GFS AND EUROPEAN DIVERGE. BOTH INDICATE A STORM SYSTEM WILL DEVELOP ACROSS THE SOUTH CENTRAL CONUS...BUT BOTH HANDLE THE EVOLUTION OF THE SYSTEM SOMEWHAT DIFFERENTLY. THE GFS IS SLOWER TO DEEPEN THE LOW BUT SLIGHTLY MORE AGGRESSIVE WITH SPREADING DEEPER MOISTURE AND QPF NORTH ACROSS THE OHIO RIVER VALLEY AS THE LOW GENERALLY TRACKS NORTHEAST...WHEREAS THE EUROPEAN SOLUTIONS DEEPENS/MOVES THE LOW RAPIDLY/QUICKLY WITH A SHORT WINDOW OF RAIN FRIDAY MORNING/AFTERNOON. AT THIS POINT LEANING TOWARDS THE GFS SOLUTION...BUT NOT OVERLY CONFIDENT WITH EITHER ONE YET. SO....GIVEN THE SLOWER PROGRESSION OF THE GFS...ALLOW POPS TO LINGER LONGER THAN THEY WOULD IF STRICTLY BASING THE FORECAST ON THE EUROPEAN. IN OTHER WORDS...IF THE EUROPEAN SOLUTION PANS OUT...CONDITIONS WILL BEGIN TO DRY OUT AS SOON AS FRIDAY EVENING. BY LATE FRIDAY NIGHT THE GFS FINALLY KICKS THE LOW DOWNSTREAM AND POPS DROP OFF AS A HIGH NUDGES IN FROM THE UPPER MIDWEST. BY SATURDAY COLDER AIR BEGINS TO WORK IN ALOFT AND HIGHS WILL BE CLOSER TO NORMAL IN THE LOW TO MID 50S. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... CURRENTLY ALL SITES ARE VFR AND OVERCAST AROUND 10K FEET. AS THE AFTERNOON PROGRESSES CEILINGS WILL LOWER AS THE COLUMN CONTINUES TO SATURATE. AROUND 00Z RAIN IS EXPECTED AT KTOL AND KFDY WITH A SURFACE TROUGH. THE AREA OF RAIN/TROUGH WILL MOVE INTO NORTH CENTRAL OHIO AROUND 02Z AND KERI BETWEEN 03Z AND 04Z. OCCASIONAL MVFR VISIBILITIES AND IFR CEILINGS ARE MOST LIKELY WITH THE HEAVIEST OF RAIN SHOWERS. FOR ALL SITES THAT DROP TO IFR CEILINGS...LOW END MVFR CEILINGS ARE LIKELY TO PERSIST FOR SEVERAL HOURS AFTER THE LAST OF THE RAIN. EXPECT GRADUAL CLEARING FROM WEST TO EAST STARTING AFTER 12Z WITH THE EXCEPTION OF A LAKE CLOUDS THAT WILL LINGER AT KERI THROUGH THE AFTERNOON. TOMORROW WILL ALSO BE WINDY...WITH OCCASIONAL GUSTS OF UP TO 20 KNOTS ACROSS MUCH OF THE AREA. KERI WILL BE WINDIER YET WITH GUSTS UP TO 25 KNOTS FROM THE WEST SOUTHWEST. .OUTLOOK...NON VFR SATURDAY NIGHT INTO SUNDAY MORNING. && .MARINE... HIGH PRESSURE WILL MOVE OFF THE EAST COAST TONIGHT AND THE WIND WILL SHIFT SOME TO THE SOUTHWEST IN THE 15 TO 25 KNOT RANGE WITH OCCASIONAL GUSTS. A WELL-DEFINED SURFACE TROUGH WILL THEN MOVE ACROSS THE LAKE FROM WEST TO EAST LATER TONIGHT WITH WESTERLY WINDS OF 15 TO 25 KNOTS LIKELY. THIS WILL ALLOW WAVES TO BUILD TO 4 TO 6 FEET ACROSS THE EASTERN HALF OF THE LAKE...SO A SMALL CRAFT ADVISORY MAY BE NEEDED FROM VERMILION EAST. WAVES WILL BEGIN TO DIE OFF WITH THE WIND BY EARLY EVENING...BUT COULD LINGER FROM LAKE COUNTY EAST INTO THE NIGHT. MONDAY AND TUESDAY THE WINDS WILL DECREASE TO UNDER 10 KNOTS AS HIGH PRESSURE WORKS BACK IN ACROSS OHIO. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LAPLANTE NEAR TERM...LAPLANTE SHORT TERM...LAPLANTE LONG TERM...MAYERS AVIATION...MAYERS MARINE...MAYERS
Hazardous weather outlook, Oct 31, 6:24 AM EDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 624 AM EDT SAT OCT 31 2015 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-011030- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 624 AM EDT SAT OCT 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.